MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA GLIDEWIRE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA GLIDEWIRE; WIRE, GUIDE, CATHETER
Model Number GR3506
Medical Device Problem Codes Difficult to Insert (1316); Peeled/Delaminated (1454); Migration (4003)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Terumo medical corporation received the reported information.The procedure performed was a pacemaker implant.The vascular surgeon obtained access into vein via needle; however, was unable to advance the starter wire.The surgeon switched to a glidewire and was able to advance with some repositioning.The procedure continued and leads were positioned.No sine was done until end of case.Artifact was noted on the screen.Upon inspection by interventional cardiologist, it was noticed that the distal end of the glidewire had some type of deformation.It was believed that during repositioning of the glidewire through the needle damage may have occurred.The wire was discarded and the patient was sent to have computerized tomography (ct) and then to interventional radiology (ir) to try and snare the piece of wire.However, the location of the piece of wire and pacemaker leads made it unsafe to try.Ir believed the piece of wire was in a safe place within the pulmonary vein and will reendothelialize.Additional information was received on 29oct2025: the object measures roughly 10cm in length, as measured on imaging by the physician, which was consistent with the length of the distal glidewire section that the interventional cardiologist stated was deformed prior to the wire being discarded accidentally.Additional information was received on 31oct2025: the patient was then placed in a deep trendelenburg.A solitary puncture of the left subclavian was then undertaken and was exchanged for the wire however, the wire kept going up the internal jugular (ij).The patient was placed in a normal position, and it was confirmed that to be the case.The wire was attempted to be moved three times into the subclavian with no success.An angled glidewire with a torque was requested and the user was able to move it down into the subclavian though the wire wanted to go over to the contralateral side.It was then redirected down into the heart.As the user moved into the heart, they saw a slight opacification that had not been there before, and the wire seemed to become longer.They attempted to pull the wire back; however, the opacification did not come back with this.The wire was exchanged with the dilator alone.The short j-wire and the leads that had been previously fashioned were then inserted.The glidewire the tip was then examined was completely intact in 360 degrees.As the user passed their hand, they could feel a very slight defect, perhaps even less than half a millimeter.At 5 cm length it appeared that a portion of the plastic covering of the wire had been sheared free.The user reexamined the dilator it was normal in its appearance.

Brand Name
GLIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya, shizuok 418-0 015
JA  418-0015
MDR Report Key23573642
Report Number2243441-2025-00067
Device Sequence Number21390617
Product Code DQX
UDI-Device Identifier04987350773159
UDI-Public(01)04987350773159(17)260430(10)240524
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/17/2025
Report Date (Section F) 11/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberGR3506
Device Catalogue NumberRF*GA35153A
Device Lot Number240524
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/27/2025
Device Age16 MO
Event Location Hospital
Date Report to Manufacturer10/30/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/17/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown
Date Report Sent to FDA11/17/2025